Journal of Symbolic Logic

Relation algebra reducts of cylindric algebras and complete representations

Robin Hirsch

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We show, for any ordinal γ ≥ 3, that the class ℜ𝔞CAγ is pseudo-elementary and has a recursively enumerable elementary theory. ScK denotes the class of strong subalgebras of members of the class K. We devise games, Fn (3≤ n≤ω), G, H, and show, for an atomic relation algebra 𝒜 with countably many atoms, that

  • ∃ has a winning strategy in Fω(At(𝒜))⋔ 𝒜∈Scℜ𝔞CAω,
  • ∃ has a winning strategy in Fn(At(𝒜)) ⇐ 𝒜∈Scℜ𝔞CAn,
  • ∃ has a winning strategy in G(At(𝒜)) ⇐ 𝒜∈ℜ𝔞CAω,
  • ∃ has a winning strategy in H(At(𝒜))→𝒜∈ℜ𝔞RCAω
for 3≤ n < ω. We use these games to show, for γ≥ 5 and any class K of relation algebras satisfying

ℜ𝔞RCAγ ⊆ K ⊆ Scℜ𝔞CA5,

that K is not closed under subalgebras and is not elementary. For infinite γ, the inclusion ℜ𝔞CAγScℜ𝔞CAγ is strict. For infinite γ and for a countable relation algebra 𝒜 we show that 𝒜 has a complete representation if and only if 𝒜 is atomic and ∃ has a winning strategy in F(At(𝒜)) if and only if 𝒜 is atomic and 𝒜∈Scℜ𝔞CAγ.

Article information

Source
J. Symbolic Logic, Volume 72, Issue 2 (2007), 673-703.

Dates
First available in Project Euclid: 30 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1185803629

Digital Object Identifier
doi:10.2178/jsl/1185803629

Mathematical Reviews number (MathSciNet)
MR2320296

Zentralblatt MATH identifier
1128.03053

Subjects
Primary: 03G15: Cylindric and polyadic algebras; relation algebras

Keywords
relation algebra cylindric algebra complete representation

Citation

Hirsch, Robin. Relation algebra reducts of cylindric algebras and complete representations. J. Symbolic Logic 72 (2007), no. 2, 673--703. doi:10.2178/jsl/1185803629. https://projecteuclid.org/euclid.jsl/1185803629


Export citation